Alert archive / Florida / Special Weather Statements in 2014
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Sep 16, 2014, 7:21 PM EDT for Indian River County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2014, 7:21 PM EDT (23:21 UTC)
- Expired
- Sep 16, 2014, 7:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Melbourne, FL
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 54 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 991 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
454
WWUS82 KMLB 162321
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
721 PM EDT TUE SEP 16 2014
FLZ054-059-162345-
INDIAN RIVER-ST. LUCIE-
721 PM EDT TUE SEP 16 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER EASTERN INDIAN RIVER COUNTY...NORTHERN ST. LUCIE COUNTY...
* UNTIL 745 PM EDT.
AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 6 MILES SOUTHWEST OF
VERO LAKE ESTATES...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE SEBASTIAN...POINTE WEST...VERO BEACH AND SURROUNDING AREAS.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2749 8062 2782 8070 2782 8051 2784 8050
2784 8047 2782 8045 2784 8043 2762 8034
2762 8033 2761 8034 2754 8031 2754 8030
2745 8028
TIME...MOT...LOC 2320Z 269DEG 16KT 2768 8058
$$
67What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Sep 16, 3:07 PM EDT, 4 hours 14 minutes earlier.
Area forecast discussion, Sep 16, 3:07 PM EDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 307 PM EDT TUE SEP 16 2014 .DISCUSSION... CURRENT-TONIGHT...THE EAST COAST SEA BREEZE BOUNDARY HAS DEVELOPED THIS AFTERNOON FROM THE CAPE SOUTHWARD THROUGH JUPITER INLET. ISOLATED SHOWERS AND STORMS HAVE ALREADY DEVELOPED ALONG IT. OTHER ACTIVITY ACROSS EAST CENTRAL FLORIDA HAS BEEN SLOW TO DEVELOP THUS FAR DUE TO CLOUD DEBRIS FROM EARLIER ACTIVITY NORTH OF THE AREA. HOWEVER...WITH DEEP MOISTURE AROUND...CONTINUED HEATING THROUGH THE AFTERNOON...VARIOUS BOUNDARIES AROUND AND WEAK IMPULSES ALOFT WE SHOULD STILL SEE INCREASING COVERAGE OF SHOWERS AND STORMS THROUGH THIS EVENING. MOVEMENT OF CELLS WILL BE OUT OF THE NORTHWEST AT AROUND 10 MPH. MAIN THREATS FROM STORMS CONTINUE TO BE FREQUENT CLOUD TO GROUND LIGHTNING IN A FEW CELLS...GUSTY WINDS OF 40 TO 50 MPH AND HEAVY RAINFALL. SOME HEAVIER CELLS MAY CREATE PONDING OF WATER ON ROADWAYS AND NUISANCE URBAN/SMALL STREAM FLOODING FOR A SHORT TIME. A WEAK FRONTAL BOUNDARY TO THE NORTH WILL SLIDE SOUTHWARD INTO NORTH-CENTRAL FLORIDA LATE OVERNIGHT. SHOWERS/STORMS WILL BE ON THE DECREASE INTO THE LATE EVENING AS IT PUSHES OFFSHORE. WILL STILL MAINTAIN A SLIGHT CHANCE FOR CONVECTION OVERNIGHT DUE TO THE PROXIMITY OF THE FRONT AND MOIST AIRMASS IN PLACE. MOSTLY CLOUDY SKIES EXPECTED WITH LOWS IN THE LOW TO MID 70S. LIGHT WEST-SOUTHWEST WINDS ARE FORECAST TONIGHT. ...PREVIOUS EXTENDED FORECAST DISCUSSION... WED-THU...A 70-90KT H30-H20 JET STREAK EXTENDING FROM THE OH/TN RIVER VALLEYS INTO NEW ENGLAND WILL PRODUCE STRONG UPR LVL DIVERGENCE OVER THE DEEP SOUTH. THIS WILL INDUCE A BROAD SFC LOW ALONG A STATIONARY FRONT THAT WILL SLOWLY CRANK IT THRU CENTRAL FL ON WED...THEN INTO S FL ON THU. FRONTAL MOTION WILL BE SLOW BUT STEADY AS THE ATLC RIDGE OVER FL AND THE FL STRAITS IS QUITE WEAK AND WILL NOT BE ABLE STALL THE ADVANCE. DEEP MOISTURE POOLING WITHIN THE TROF WITH PWAT VALUES RUNNING BTWN 2.1"-2.2". THIS MOISTURE...COUPLED WITH A RESPECTABLE H85-H50 VORT BAND IN THE VCNTY OF THE FRONT AND H50-H70 LAPSE RATES BTWN 5.5-6.0C/KM WILL PRODUCE A WET WED WITH POPS ABV 50PCT AREAWIDE. POPS WILL DROP BACK TO 20-30PCT ON THU AS THE CENTRAL PENINSULA GAINS THE BACKSIDE OF THE FRONT AND STEERING WINDS VEER TO THE N/NW AND PULL DRIER AND MORE STABLE MID LVL AIR ACRS THE CWA WITH PWATS DROPPING BLO 1.5". ON WED...MODELS INDICATE A NEARLY SATURATED AIRMASS ABV H50 THAT SHOULD PRODUCE MID/UPR LVL CLOUD DECKS THAT WILL HINDER SFC HEATING. HOWEVER...RUC40 REGIONAL ANALYSIS SHOWS H50 TEMPS NEAR THE FRONTAL TROF RUNNING ARND -8C THAT SHOULD PROVIDE SUFFICIENT INSTABILITY TO KEEP SCT TSRAS IN THE FCST. OVERALL INSTABILITY LOOKS MODEST AT BEST...STRONG/SVR TSTM THREAT WILL BE QUITE LOW. CLOUD COVER AND RAIN COOLED AIR WILL KEEP MAX TEMPS NEAR AVG (M/U80S) ON WED DESPITE THE USUALLY WARMER WRLY FLOW THAT WILL PREVAIL. LOW PRECIP/CLOUD COVERAGE ON THU WILL ALLOW MAX TEMPS TO WARM BACK INTO THE U80S/L90S. MIN TEMPS NEAR AVG (L70S) AS WELL AS LIGHT NRLY WINDS PUSH SLIGHTLY LOWER DEWPOINTS INTO CENTRAL FL. FRI-MON...FRNTL BNDRY WILL REMAIN OVER S FL THRU FRI AS THE POST FRONTAL HI PRES RIDGE WORKS ITS WAY ACRS THE ERN CONUS AND OFF THE MID ATLC/NEW ENGLAND COAST. N/NE SFC/STEERING WINDS WILL KEEP THE RELATIVELY DRY AND STABLE MID LVL AIR MASS IN PLACE WITH RELATIVELY LOWER PRECIP CHANCES THRU THE LATTER HALF OF THE WEEK. THE REMNANTS OF THE FRONT WILL DRIFT BACK NWD ON SAT AS THE H100-H70 FLOW VEERS MORE TO THE E/NE...BUT BY THEN IT WILL BE HAVE LITTLE MORE THAN A MID LVL THETA-E REFLECTION THAN TRUE FRONTAL PROPERTIES. POPS ON SAT MAY CREEP UP TO THE 50PCT MARK ACRS THE TREASURE COAST...BUT PRECIP CHANCES WILL REMAIN AOB 40PCT FOR MOST OF THE AREA INTO EARLY NEXT WEEK AS BROAD HI PRES REESTABLISHES ITS HOLD OVER THE GOMEX/WRN ATLC. NO SIG COOL AIR ADVECTION AS THE FRONT HAS BEEN MEANDERING OVER THE DEEP SOUTH FOR THE PAST FEW DAYS. FURTHERMORE...WITH SFC/LOW LVL WINDS SHIFTING ONSHORE...OCEAN MODIFICATION WILL OCCUR QUICKLY. MAX/MIN TEMPS NOT EXPECTED TO DEVIATE FROM CLIMO AVGS BY MORE THAN 3F DEG. && .AVIATION...THE EAST COAST SEA BREEZE HAS DEVELOPED FROM THE CAPE SOUTHWARD THIS AFTERNOON. INLAND PUSH WILL BE SLOW DUE TO WEST/NORTHWEST FLOW AT/ABOVE SURFACE. WINDS WILL BACK TO AN EASTERLY ONSHORE FLOW COMPONENT BEHIND THIS FEATURE. INCREASED CONVECTION CHANCES THROUGH THIS AFTERNOON AND EVENING. A SURFACE BOUNDARY WILL SINK INTO NORTH-CENTRAL FL BY SUNRISE WED MORNING. TEMPO IFR/MVFR CONDS WILL OCCUR WITH ANY SHOWERS/STORMS WITH GUSTY DOWNBURST WINDS. RAIN CHANCES WILL DECREASE INTO THE EVENING BUT COULD STILL SEE A FEW SHOWERS DEVELOPING OVER THE REGION OVERNIGHT DUE TO HIGHER MOISTURE AND THE SURFACE BOUNDARY'S PRESENCE. LIGHT WEST-SOUTHWEST WINDS FORECAST TONIGHT. HIGHER RAIN CHANCES CONTINUE INTO WED WITH FRONT AROUND THE AREA. && .MARINE...CURRENT-TONIGHT...WEAK FRONT ACROSS THE DEEP SOUTH WILL SAG INTO NORTH-CENTRAL FL BY DAYBREAK WED MORNING. WINDS HAVE BACKED TO EASTERLY ALONG THE COAST SOUTH FROM THE CAPE WHERE THE ECSB HAS FORMED. OFFSHORE FLOW RETURNS AGAIN TONIGHT ACROSS MUCH OF THE WATERS. MAIN CONCERN FOR BOATERS REMAINS FOR SCATTERED STORMS PRODUCING GUSTY WINDS AS THEY MOVE OFFSHORE INTO THIS EVENING ESPECIALLY NORTH OF SEBASTIAN INLET. WIND SPEEDS MAY APPROACH 15 KTS AWAY FROM THE COAST OVERNIGHT. CURRENT SEAS AROUND 2 FT WILL GRADUALLY BUILD TO 3-4 FT OFFSHORE IN INCREASING LONG PERIOD SWELLS TONIGHT. ...PREVIOUS EXTENDED MARINE DISCUSSION... WED-WED NIGHT...A WEAK FRONTAL TROF OVER THE DEEP SOUTH PUSH THRU CENTRAL FL AND SUPPRESS THE ATLC RIDGE AXIS INTO THE FL STRAITS. INTERACTION BTWN THE TWO SYSTEMS WILL TIGHTEN THE LCL PGRAD SUFFICIENTLY TO PRODUCE A GENTLE TO MODERATE WRLY BREEZE ACRS THE LCL ATLC...NO SEABREEZE IS ANTICIPATED. SEAS BUILDING TO 3-4FT NEARSHORE AND 5-6FT OFFSHORE...LARGELY DUE TO A VERY LONG PD SWELL (AOA 15SEC) FROM DISTANT HURRICANE EDOUARD. DANGEROUS RIP CURRENT CONDITIONS ARE EXPECTED ALONG THE COAST. THU-FRI...FRONTAL TROF WILL PUSH INTO S FL ON THU...ALLOWING A LIGHT TO GENTLE W/NW BREEZE TO VEER TO THE N/NE THRU THE DAY ON THU...THEN GRADUALLY TO THE E/NE THRU FRI. SWELLS WILL GRADUALLY DAMPEN OUT ON THU WITH SEAS SUBSIDING TO 2-33FT NEARSHORE AND 3-4FT OFFSHORE BY SUNSET THU...CONTG THRU FRI. SAT-SAT NIGHT...THE FRONT WILL WASH OUT OVER THE S HALF OF THE PENINSULA AS IT DRIFTS BACK TO THE N...LIGHT TO GENTLE E/SE SFC/BNDRY LYR BREEZE WILL PREVAIL. A NEW SWELL TRAIN WILL WORK ITS WAY INTO THE LCL ATLC AS A LARGE HIGH PRES RIDGE PUSHES OFF THE MID ATLC/NEW ENGLAND COAST AND GENERATES A TIGHT PGRAD ALONG THE ERN SEABOARD. SEAS 2-3FT AREAWIDE AT DAYBREAK...BUILDING TO 3-4FT NEARSHORE AND 4-5FT OFFSHORE AFT SUNSET. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 86 73 86 / 60 60 30 20 MCO 74 88 73 90 / 60 60 30 30 MLB 76 86 73 86 / 50 60 40 30 VRB 74 87 72 86 / 50 60 40 40 LEE 74 89 73 90 / 60 50 30 20 SFB 74 89 74 90 / 60 60 30 20 ORL 75 88 74 90 / 60 60 30 20 FPR 73 87 72 86 / 50 60 40 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...SEDLOCK RADAR/IMPACT WEATHER....KELLY
Hazardous weather outlook, Sep 16, 11:00 AM EDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1100 AM EDT TUE SEP 16 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-162200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1100 AM EDT TUE SEP 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... DEEPER MOISTURE WILL LEAD TO HIGHER RAIN CHANCES TODAY. AFTER A DRY MORNING...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS WEST CENTRAL FLORIDA AND PUSH EAST TO SOUTHEAST AROUND 10 TO 15 MPH ACROSS THE REGION INTO THE AFTERNOON. BEST RAIN CHANCES EXPECTED FROM LAKE COUNTY EASTWARD TOWARD VOLUSIA AND NORTHERN BREVARD COUNTY WHERE GREATEST MOISTURE EXISTS. A FEW STRONG STORMS ARE POSSIBLE LATER IN THE DAY WITH ANY CONVECTION THAT INTERACTS WITH THE EAST COAST SEA BREEZE...WHICH IS MOST LIKELY TO DEVELOP FROM THE CAPE SOUTHWARD. MAIN THREATS FROM ANY STRONGER STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 40 TO 50 MPH AND LOCALLY HEAVY RAINFALL. .RIP CURRENT IMPACT... INITIAL LONG PERIOD SWELLS FROM DISTANT HURRICANE EDOUARD ARE FORECAST TO REACH OUR COASTAL WATERS AND SURF ZONE LATE THIS AFTERNOON WHICH WILL COMBINE WITH TIDAL EFFECTS TO PRODUCE A MODERATE RIP CURRENT RISK AT AREA BEACHES. CHECK WITH LOCAL BEACH RESCUE ON THE LATEST SURF CONDITIONS AND ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED TO NUMEROUS SHOWERS AND STORMS WILL MOVE EAST TO SOUTHEAST UP TO 10 TO 15 MPH ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON. A FEW STRONGER STORMS WILL BE ABLE TO PRODUCE WIND GUSTS AROUND 35 KNOTS AS THEY MOVE ACROSS INTERIOR LAKES AND AS THEY PUSH OFFSHORE LATER IN THE AFTERNOON...MAINLY NORTH OF SEBASTIAN INLET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES WILL CONTINUE TO INCREASE TOMORROW AS A WEAK FRONTAL BOUNDARY MOVES SOUTH INTO CENTRAL FLORIDA AND MAINTAINS DEEP MOISTURE OVER THE REGION. LARGER LONG PERIOD SWELLS FROM DISTANT HURRICANE EDOUARD OVER THE CENTRAL ATLANTIC IS FORECAST TO PRODUCE A HIGH RISK OF STRONG RIP CURRENTS WEDNESDAY AND THURSDAY WITH GRADUALLY IMPROVING CONDITIONS BY THE WEEKEND. IN ADDITION...BOATERS MAY EXPERIENCE HAZARDOUS CONDITIONS NEAR INLETS ESPECIALLY DURING THE OUTGOING TIDE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. KELLY/WEITLICH
In the hours before
Special weather statement, Sep 16, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
721 PM EDT TUE SEP 16 2014
FLZ054-059-162345-
INDIAN RIVER-ST. LUCIE-
721 PM EDT TUE SEP 16 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER EASTERN INDIAN RIVER COUNTY...NORTHERN ST. LUCIE COUNTY...
* UNTIL 745 PM EDT.
AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 6 MILES SOUTHWEST OF
VERO LAKE ESTATES...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE SEBASTIAN...POINTE WEST...VERO BEACH AND SURROUNDING AREAS.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2749 8062 2782 8070 2782 8051 2784 8050
2784 8047 2782 8045 2784 8043 2762 8034
2762 8033 2761 8034 2754 8031 2754 8030
2745 8028
TIME...MOT...LOC 2320Z 269DEG 16KT 2768 8058
67The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 3:48 PM EDT | Special Marine Warning | MLB | 87 min |
Nearby
Special Weather Statements in Florida, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.